IDEAS home Printed from https://ideas.repec.org/p/huj/dispap/dp679.html
   My bibliography  Save this paper

The Cooperative Solution of Stochastic Games

Author

Listed:
  • Elon Kohlberg
  • Abraham Neyman

Abstract

Building on the work of Nash, Harsanyi, and Shapley, we define a cooperative solution for strategic games that takes account of both the competitive and the cooperative aspects of such games. We prove existence in the general (NTU) case and uniqueness in the TU case. Our main result is an extension of the definition and the existence and uniqueness theorems to stochastic games - discounted or undiscounted.

Suggested Citation

  • Elon Kohlberg & Abraham Neyman, 2015. "The Cooperative Solution of Stochastic Games," Discussion Paper Series dp679, The Federmann Center for the Study of Rationality, the Hebrew University, Jerusalem.
  • Handle: RePEc:huj:dispap:dp679
    as

    Download full text from publisher

    File URL: http://ratio.huji.ac.il/sites/default/files/publications/dp679.pdf
    Download Restriction: no
    ---><---

    References listed on IDEAS

    as
    1. Nash, John, 1950. "The Bargaining Problem," Econometrica, Econometric Society, vol. 18(2), pages 155-162, April.
    2. Roth, Alvin E, 1980. "Values for Games without Sidepayments: Some Difficulties with Current Concepts," Econometrica, Econometric Society, vol. 48(2), pages 457-465, March.
    3. Aumann, Robert J, 1985. "An Axiomatization of the Non-transferable Utility Value," Econometrica, Econometric Society, vol. 53(3), pages 599-612, May.
    4. Mertens,Jean-François & Sorin,Sylvain & Zamir,Shmuel, 2015. "Repeated Games," Cambridge Books, Cambridge University Press, number 9781107030206, October.
      • Mertens,Jean-François & Sorin,Sylvain & Zamir,Shmuel, 2015. "Repeated Games," Cambridge Books, Cambridge University Press, number 9781107662636, October.
    5. Truman Bewley & Elon Kohlberg, 1976. "The Asymptotic Theory of Stochastic Games," Mathematics of Operations Research, INFORMS, vol. 1(3), pages 197-208, August.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Elena M. Parilina & Alessandro Tampieri, 2018. "Stability and cooperative solution in stochastic games," Theory and Decision, Springer, vol. 84(4), pages 601-625, June.

    Most related items

    These are the items that most often cite the same works as this one and are cited by the same works as this one.
    1. Roger B. Myerson, 1984. "An Introduction to Game Theory," Discussion Papers 623, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
    2. Hart, Sergiu, 1985. "An Axiomatization of Harsanyi's Nontransferable Utility Solution," Econometrica, Econometric Society, vol. 53(6), pages 1295-1313, November.
    3. Vidal-Puga, Juan J., 2008. "Forming coalitions and the Shapley NTU value," European Journal of Operational Research, Elsevier, vol. 190(3), pages 659-671, November.
    4. Juan Vidal-Puga, 2004. "Forming societies and the Shapley NTU value," Game Theory and Information 0401003, University Library of Munich, Germany.
    5. Gustavo Bergantiños & Balbina Casas- Méndez & Gloria Fiestras- Janeiro & Juan Vidal-Puga, 2005. "A Focal-Point Solution for Bargaining Problems with Coalition Structure," Game Theory and Information 0511006, University Library of Munich, Germany.
    6. Laruelle, Annick & Valenciano, Federico, 2007. "Bargaining in committees as an extension of Nash's bargaining theory," Journal of Economic Theory, Elsevier, vol. 132(1), pages 291-305, January.
    7. Laraki, Rida & Renault, Jérôme, 2017. "Acyclic Gambling Games," TSE Working Papers 17-768, Toulouse School of Economics (TSE).
    8. Roberto Serrano & Ken Ichi Shimomura, 1996. "An axiomatization of the prekernel of nontransferable utility games," Economics Working Papers 167, Department of Economics and Business, Universitat Pompeu Fabra.
    9. Eilon Solan & Nicolas Vieille, 2010. "Computing uniformly optimal strategies in two-player stochastic games," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 42(1), pages 237-253, January.
    10. Dietzenbacher, Bas & Borm, Peter & Hendrickx, Ruud, 2017. "Egalitarianism in Nontransferable Utility Games," Other publications TiSEM b1bf227f-53df-4fad-93b8-8, Tilburg University, School of Economics and Management.
    11. Eric van Damme, 1984. "The Nash Bargaining Solution is Optimal," Discussion Papers 597, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
    12. Andrés Salamanca, 2020. "A generalization of the Harsanyi NTU value to games with incomplete information," International Journal of Game Theory, Springer;Game Theory Society, vol. 49(1), pages 195-225, March.
    13. Salamanca, Andrés, 2020. "On the values of Bayesian cooperative games with sidepayments," Mathematical Social Sciences, Elsevier, vol. 108(C), pages 38-49.
    14. Roger B. Myerson, 1990. "Fictitious-Transfers in Cooperative Game Theory," Discussion Papers 907, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
    15. Pier Luigi Porta & Gianni Viaggi, 2002. "Employment, Technology and Institutions in the Process of Structural Change. A History of Economic Thought Perspective," Working Papers 51, University of Milano-Bicocca, Department of Economics, revised Jul 2002.
    16. Sudhölter, Peter & Zarzuelo, José M., 2013. "Extending the Nash solution to choice problems with reference points," Games and Economic Behavior, Elsevier, vol. 80(C), pages 219-228.
    17. Rebelo, S., 1997. "On the Determinant of Economic Growth," RCER Working Papers 443, University of Rochester - Center for Economic Research (RCER).
    18. Bejan, Camelia & Gómez, Juan Camilo & van den Nouweland, Anne, 2021. "Feasibility-free axiomatization of the core and its non-empty extension," Economics Letters, Elsevier, vol. 201(C).
    19. de Clippel, Geoffroy & Minelli, Enrico, 2004. "Two-person bargaining with verifiable information," Journal of Mathematical Economics, Elsevier, vol. 40(7), pages 799-813, November.
    20. Serrano, Roberto, 1997. "Reinterpreting the Kernel," Journal of Economic Theory, Elsevier, vol. 77(1), pages 58-80, November.

    More about this item

    NEP fields

    This paper has been announced in the following NEP Reports:

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:huj:dispap:dp679. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: . General contact details of provider: https://edirc.repec.org/data/crihuil.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a bibliographic reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Michael Simkin (email available below). General contact details of provider: https://edirc.repec.org/data/crihuil.html .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.